Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 26, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 12, 2005, 10:17 PM CDT for Crosby County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 10:17 PM CDT (03:17 UTC)
- Expired
- May 12, 2005, 11:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 42 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 8:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 130317 TORLUB TXC107-130415- /O.NEW.KLUB.TO.W.0026.050513T0317Z-050513T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1017 PM CDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 1115 PM CDT * AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CONE...OR ABOUT 15 MILES NORTHWEST OF CROSBYTON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CONE...RALLS AND CROSBYTON. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3382 10156 3370 10155 3359 10114 3383 10106 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 12, 3:30 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 12, 3:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT THU MAY 12 2005 .SHORT TERM... SCATTERED SEVERE CONVECTION EXPECTED TO PERSIST THIS AFTERNOON AND EVENING AS HEATING ALONG BOUNDARY OVER THE WESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE AND ABUNDANT MOISTURE AND CAPE RESULT VERY STRONG UPDRAFTS WITH POTENTIAL FOR ISOLATED TORNADOES IF STORMS CROSS BOUNDARY AND TAKE ADVANTAGE OF HIGHER LOW LEVEL SHEAR/HELICITY ENVIRONMENT. OTHERWISE...THREAT OF LARGE HAIL AND WIND GUSTS WILL PERSIST WITH VIGOROUS ROTATING UPDRAFTS. LOW LEVEL JET IS FORECAST TO INTENSIFY OVER THE ROLLING PLAINS INTO SE PANHANDLE TOWARD MIDNIGHT WITH STRONG SURFACE TO 850 MB MOISTURE ADVECTION. MODELS DEVELOP MESOSCALE SYSTEM IN THE CHILDRESS AREA TOWARD THE RED RIVER. AN EASTWARD PROPAGATION SEEMS LIKELY WITH HEAVY RAIN THREAT. FRIDAY AND FRIDAY NIGHT...WHERE BOUNDARY AND REINFORCING COLD FRONT WILL END UP WILL BE OF IMPORTANCE AND DICTATE MESOSCALE FORCING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. AS UPPER TROUGH MOVES EAST ACROSS CENTRAL AND NORTHERN PLAINS...DRYLINE WILL LIKELY MOVE FARTHER EAST ACROSS CENTRAL AND EASTERN SOUTH PLAINS WITH BETTER CHANCE POPS AND SEVERE THREAT ACROSS THE EASTERN HALF OF THE FORECAST AREA. ACTIVITY APPEARS IT WILL SHIFT SOUTH WITH BOUNDARY WITH SHOWERS/THUNDER MOVING INTO EAST AND SOUTH ZONES LATE...THUS KEPT POPS HIGHER ACROSS THE SOUTHERN TIER. .LONG TERM...RIDGE IS PROGGED TO BUILD TO OUR WEST WITH SHOWER ACTIVITY MAINLY SOUTH AS COOL EASTERLY UPSLOPE FLOW CONTINUES ON SATURDAY. DRIER PATTERN MAY BE SHORT LIVED AS SHORTWAVE IS FORECAST TO CROSS RIDGE AND GENERATE SHOWERS WEST MOVING SOUTHEAST INTO INCREASINGLY MOIST LOW LEVEL FLOW. GFS IS MORE AGGRESSIVE WITH PRECIPITATION...BUT A LITTLE EARLY TO SPECULATE ON PATTERN BEYOND 72 HOURS. THIS SHORTWAVE WILL MOVE EAST BY MONDAY...WITH IMPRESSIVE UPPER RIDGE EXPANDING NORTH FROM NORTHERN MEXICO INTO TEXAS BY TUESDAY AND WEDNESDAY OF NEXT WEEK WITH HOT AND DRY WEATHER LOOKING MORE LIKELY WITH SOME CONSISTENCY AMONG MEDIUM RANGE MODELS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 80 49 72 / 40 20 20 20 TULIA 56 83 50 74 / 40 40 30 20 PLAINVIEW 61 84 51 75 / 40 30 30 20 LEVELLAND 61 86 51 75 / 40 30 30 20 LUBBOCK 62 85 52 75 / 40 30 40 20 BROWNFIELD 62 88 52 76 / 40 30 40 30 CHILDRESS 65 82 54 76 / 60 40 40 20 SPUR 66 86 54 76 / 40 40 40 20 ASPERMONT 67 85 59 76 / 30 40 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06
Hazardous weather outlook, May 12, 11:30 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU MAY 12 2005 TXZ021>044-131630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...NORTHERN SOUTH PLAINS...AND ROLLING PLAINS TODAY AND TONIGHT. THIS AREA IS GENERALLY NORTH OF A LINE FROM MORTON...TO FLOYDADA...TO PADUCAH. THE REMAINDER OF THE SOUTH PLAINS AND ROLLING PLAINS ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. A COLD FRONT IS LOCATED ACROSS THE TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS TODAY. THE FRONT IS FORECAST TO BE STATIONARY OR MOVE SLOWLY SOUTH THROUGH THE DAY. THIS FRONT WILL PROVIDE THE LIFT NECESSARY FOR THUNDERSTORM FORMATION. SOUTH OF THE FRONT... THUNDERSTORM DEVELOPMENT WILL BE MORE DEPENDANT ON SURFACE HEATING. CLOUD COVER IS EXPECTED TO SLOWLY ERODE DURING THE DAY LEADING TO SUFFICIENT SURFACE-BASED INSTABILITY FOR SCATTERED THUNDERSTORM DEVELOPMENT IN THIS AREA. MODERATE SHEAR AND INSTABILITY WILL ALLOW FOR LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREAT. HOWEVER...ENHANCED SHEAR ALONG THE COLD FRONT WILL LEAD TO A THREAT OF AN ISOLATED TORNADO IN THE MODERATE RISK AREA. TONIGHT...A CONVECTIVE COMPLEX MAY FORM OVER THE NORTHERN AND CENTRAL ROLLING PLAINS. THE MAIN THREATS FROM THIS COMPLEX WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... SEVERE CONVECTION MAY OCCUR AGAIN ON FRIDAY. THE EXTENT OF THE THREAT AREA WILL BE HIGHLY DEPENDANT ON THE EVOLUTION OF THE CONVECTION AND COLD FRONT ACROSS THE REGION TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT.
In the hours before
Local storm report, May 12, 9:15 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 10 W ESTELLINE 34.55N 100.61W
05/12/2005 2.00 INCH HALL TX PUBLIC
AT PARNELL COMMUNITY
&&
RCBLocal storm report, May 12, 9:23 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 W RALLS 33.68N 101.42W
05/12/2005 70 MPH CROSBY TX TRAINED SPOTTER
POWER LINES DOWN. WIND SPEED ESTIMATED
&&
RCBLocal storm report, May 12, 9:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
952 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO RALLS 33.68N 101.38W
05/12/2005 CROSBY TX EMERGENCY MNGR
POWER LINES DOWN AND HOMES DAMAGED 1/2 MILE WEST OF RALLS
&&
RCBLocal storm report, May 12, 9:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TORNADO 7 NE IDALOU 33.73N 101.60W
05/12/2005 LUBBOCK TX STORM CHASER
BRIEF TORNADO
&&
RCBLocal storm report, May 12, 10:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1002 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 1 N NEW DEAL 33.75N 101.84W
05/12/2005 2.50 INCH LUBBOCK TX TRAINED SPOTTER
&&
RCBLocal storm report, May 12, 10:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 10 N CHILDRESS 34.57N 100.25W
05/12/2005 0.88 INCH CHILDRESS TX TRAINED SPOTTER
&&
RCBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:02 PM CDT | Tornado Warning | LUB | Briscoe | 28 min |
| May 12, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 62 min |
| May 12, 7:22 PM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Swisher | 3 hr |
| May 12, 7:26 PM CDT | Tornado Warning | LUB | Hall | 49 min |
| May 12, 7:29 PM CDT | Tornado Warning | LUB | Briscoe | 31 min |
| May 12, 7:51 PM CDT | Tornado Warning | LUB | Hale | 24 min |
| May 12, 7:53 PM CDT | Tornado Warning | LUB | Lubbock | 52 min |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 64 min |
| May 12, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 61 min |
| May 12, 8:14 PM CDT | Tornado Warning | LUB | Hall | 46 min |
| May 12, 8:15 PM CDT | Tornado Warning | LUB | Floyd, Hale | 30 min |
| May 12, 8:36 PM CDT | Tornado Warning | LUB | Crosby | 54 min |
| May 12, 8:39 PM CDT | Flash Flood Warning | LUB | Hall | 3 hr |
| May 12, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 66 min |
| May 12, 8:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 59 min |
| May 12, 8:53 PM CDT | Flash Flood Warning | LUB | Lubbock | 2 hr |
| May 12, 8:56 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 64 min |
| May 12, 9:01 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 59 min |
| May 12, 9:15 PM CDT | Tornado Warning | LUB | Lubbock | 60 min |
| May 12, 9:18 PM CDT | Tornado Warning | LUB | Floyd | 27 min |
| May 12, 9:29 PM CDT | Tornado Warning | LUB | Crosby | 46 min |
| May 12, 9:33 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 57 min |
| May 12, 9:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 64 min |
| May 12, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 46 min |
| May 12, 9:51 PM CDT | Tornado Warning | LUB | Floyd | 39 min |
| May 12, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| May 12, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 64 min |
| May 12, 10:34 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 56 min |
| May 12, 10:36 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 54 min |
| May 12, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
| May 12, 10:50 PM CDT | Tornado Warning | LUB | Floyd | 40 min |
| May 12, 11:12 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 54 min |
| May 12, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 61 min |
| May 12, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 31 min |
| May 12, 11:31 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 59 min |
| May 12, 11:33 PM CDT | Tornado Warning | LUB | Lubbock | 27 min |
| May 12, 11:36 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 24 min |
| May 12, 11:39 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 66 min |
| May 12, 11:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 64 min |
| May 12, 11:59 PM CDT | Flash Flood Warning | LUB | Hale | 2 hr |
| May 13, 12:10 AM CDT | Tornado Warning | LUB | Crosby | 35 min |
| May 13, 12:18 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 42 min |
| May 13, 12:22 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 53 min |
| May 13, 12:33 AM CDT | Tornado Warning | LUB | Hale | 27 min |
| May 13, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | Cottle | 61 min |
| May 13, 12:59 AM CDT | Tornado Warning | LUB | Hale | 31 min |
| May 13, 1:04 AM CDT | Tornado Warning | LUB | Floyd | 56 min |
| May 13, 1:12 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 48 min |
| May 13, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Cottle | 65 min |
| May 13, 1:55 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 65 min |
| May 13, 2:43 AM CDT | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| May 13, 3:01 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 44 min |
| May 13, 3:06 AM CDT | Severe Thunderstorm Warning | LUB | Motley | 54 min |
| May 13, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 66 min |
| May 13, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 71 min |
| May 13, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 33 min |
| May 13, 5:29 PM CDT | Tornado Warning | LUB | Cottle | 31 min |
| May 13, 5:34 PM CDT | Tornado Warning | LUB | Childress | 26 min |
| May 13, 6:00 PM CDT | Tornado Warning | LUB | Childress | 32 min |
| May 13, 6:01 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 29 min |
| May 13, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | King | 43 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.